I have a smilar b/c dx to you. I also have osteopaenia (thr result of a 10year misdiagnosis - I have the Coeliac condition) I saw my surgeon yesterday and took with me my report from my very recent DEXA scan (my T score is - 1.5) and asked about biphosphonates and if I should get them. She said not to but to keep an eye on the bones issue with another scan in 6 months or so. i started Letrozole 2 days ago.
As Annie G has pointed out my surgeon said I did not yet have osteoporosis, so she did not want to prescribe yet. She encouraged me strongly to keep up with weight bearing excersises and to include plenty of calciun containing foods in my diet.
I am happy to not have any more medication - unless I absolutely have to. I am currently prescribed calcium and Vit D.
I am interested in your GP's view.
I'm given zometa infusions every month. I also take vitamin D3, 4000ius every day together with a magnesium tablet for maximum bone absorbsion. 30 minutes of sunshine a day is also a great way to get your D3. My lytic lesion in my hip joint has healed and has amazed my doctors. Note there are two London hospitals using D3 along with chemotherapy with great results.
If anyone is taking their biphosphonate orally and having stomach problems, ask your onc for an infusion instead......takes 20 mns once a month....
Hi there - I'm another one on Adcal and alendronic Acid. Like you, Anne, I have weird side effects. I do get reflux, but I have reflux anyways and I'm on Omeprazole, so used to dealing with it. But the day after I take the Alendronic Acid, I feel weird, and have dizxzy, light-headed sensations Almost like having flu. Its strange. I'm being sent to the osteoporosis clinic to see if there is anything else I can take.
I'm on letrozole, and I've had little problems with side effects, its only the AA that's difficult.
Thank you all for your replies - I am going to make an appointment to see my GP tomorrow to see what they suggest. I had hoped that 12 months after my diagnosis all this would have been behind me. How naive of me!
I was diagnosed June 2011,had WLE,chemo and rads. Was changed from Arimidex to Tamoxifen after Dexa scan
showed low bone density in my spine. I now take Alendronic Acid and Adcal D3. I do follow instructions for the
Alendronic Acid but suffer from Acid Reflux - don't know if it is anything to do with the drug or not. I'm going to
have chat with G.P. on next visit. Sounds like it really does help bone thinning though.
I was prescribed Alendronic acid and Adcal D3 when I had a bone density scan after 3 years tamoxifen and before switching me to exemestane. I had "significant thinning" apparently, but now after 5 years my last scan showed only slight thinning, so it seems as though the treatment did work. I have also been told by my onc that it also reduces the likelihood of bone mets, which is always good to know!
Hope this helps
Hi, my story is very similar to yours and I went through about 4 different drugs before I found one I could tolerate. Most of them upset my stomach which I believe is a very common side effect. I am now on something called Protolos which is a drink you take once a day and so far I have had no side effects whatsoever. I do know though that doctors aren't keen on prescribing it as a first treatment because it's so expensive. So don't despair if at first whatever you are prescribed doesn't suit you as there are lots of options out there, but you do have to ask.
I was diagnosed with osteopaenia at my first bone density scan. This means that my scores were not within the normal range but were not low enough for a diagnosis of osteoporosis. The lowest score was for my spine and this was very close to a score for osteoporosis. I think that most people are put on bisphosphonates only if they have osteoporosis, but those of us on aromatase inhibitors are offered them when we are osteopaenic.
I have been on alendronic acid for about 4 years now and also take Adcal D3 (calcium and vitamin D). Alendronic acid has to be taken once a week on an empty stomach, with a large glass of water and you have to sit or stand for at least half an hour before you can have breakfast or a drink or other medicines. It is really important to follow the instructions otherwise it can cause problems like acid reflux. There are a number of possible side effects which you can read up but I seem to have one which isn't mentioned anywhere! I feel quite unco-ordinated and light headed for the rest of the day so I don't usually drive. There are some nasty possible side effects like jaw necrosis mentioned, so you have to make sure your dentist knows you take it.
After the first year I had another scan and my scores had increased a little and 2 years later they had remained stable . I am due another next January so hope they are still stable. I have had one broken bone during this time but I fell very heavily and I am not sure it was anything to do with the osteopaenia.
You should probably ask to know your scores before coming to any decision. I didn't want to take any chances with my spine being almost in the osteporosis range.
I was diagnosed with invasive lobular stage/grade 3 in May 2011. I had chemotherapy first, 4 x EC and 4 x TAX, then a radical mastectomy and full axillary clearance, followed by 15 x radiotherapy. I have been taking Letrazole since December and was sent for a DEXA scan last month. The results have show some thinning of my bones and I now have to see my GP to discuss the role of bisphosphonate treatments.
Basically I would like to pick the brains of anyone in here who has had similar results to DEXA scan. What are the treatments like? Any side effects? etc etc